PDA

View Full Version : second time around



joy
23-08-08, 21:11
I was on seroxat for 8 years very successfully and foolishly came off, the anxiety returned and have tried several different a/ds none of which have worked. I am now just starting seroxat again with trepidation as I've heard it doesnt work a second time.

Any comments

Joy

joy
27-08-08, 19:08
WEll no one answered that so now i need to know is it normal for the anxiety to increase when first starting out on seroxat, 3 days in and its soaring

Joy

BexieB
27-08-08, 19:29
Hi Joy

I think this is a normal side effect on any AD. When I started on cipralex my anx went through the roof and it's only four weeks in that i'm starting to feel normal again. I was tempted to stop taking it but I stuck it out. It could be a rough ride, but it will be worth it.

ray1973
28-08-08, 11:22
hi joy

i started back on paroxetine last month, days 3-7 were bad after that it becomes much easier.

joy
28-08-08, 17:45
can i ask why you stopped before and is it working the second time yet?

joy

ray1973
29-08-08, 11:09
hi joy

i took it for 5 years between 99-04 and feel i did not need it anymore.

recently some of the syptoms have come back and it has been 6 weeks on 20mg some days are good but i have in the last few days up the dosage to 30mg.

will let you know how i get on with it.

joy
29-08-08, 12:37
Thanks for the reply. i will be interested to know how you get on. What dosage were you on the first time?

Joy

ray1973
29-08-08, 16:22
First time around i was started on 20 went up to 30mg.

joy
29-08-08, 16:49
me too so i guess thats what will happen this time. Are you feeling better tho now you have started again? I'm desperate as i've tried many meds which havent worked since seroxat

Joy

ray1973
30-08-08, 09:41
my Anxiety has improved but the physical symptoms have not gone yet.

hopefully the increase in dosage should improve things.

joy
30-08-08, 10:19
well thats good the anx has improved. What physicall symptoms do you get if i may ask. If you were on 30 before doubtless you need it again.

Joy

ray1973
31-08-08, 12:08
physical syptoms include tension headaches, tiredness.

hope 30mg does the trick i would not like to go higher in doseage

joy
31-08-08, 12:32
I expect it will as you are feeling some benefit already altho there is a school of thought that the second time around you may need a higher dose.Keep in touch to tell me how you get on

Joy

Quiet-Lift
31-08-08, 19:44
Hi Joy :)

Why the trepidation about trying Seroxat again? If it worked the first time. why shouldn't it work again?

I know how difficult these meds can be. I have a kind of love-hate relationship with Seroxat and try to come off it from time to time. I suppose we would all prefer to try and live our lives without these chemical crutches but sometimes they are all we have. :shrug:

Hope this helps...

Good luck

Quiet-Lift
31-08-08, 21:18
Hi Joy... :)

Like all Anti-D's, it can take a few weeks for any benefits to be noticed and, yes, anxiety does increase for the first few weeks. I suppose you just have to persevere and give them time to do their funky stuff.:whistles:

If ever a condition called for a radical change to an individual's way of life or caused a person to seriously question that way of life ...it's depression.:shades:

Sorry I don't have more cheerful news.

Good luck with the meds.

joyce1980
01-09-08, 16:04
Hey I stoped 20mg paroxetine 9 months ago and was off for 4months.....worst thing I ever did! But i did it for wanting a baby and for my husband

I have gone back on it and yes you have more anxiety and symptoms for a few weeks but after 4 weeks I felt back to normal

Now this time around I will go and see a psychiatrist and ob and see if there is any hope for me having kids, I couldnt live if i caused my baby a problem and my husband is dead set against meds in pregnancy

Stuck between a rock and a hard place.....I know i need these meds yet I want kids, I'm very sad.

ray1973
09-09-08, 11:55
How are you getting on Joy have the side effects gone, and have the meds kicked in yet?

joy
09-09-08, 12:10
no real good news as yet 2 weeks on 20mg but just (yesterday) finished cross tapering off sertraline. Actually felt better last week than this, very shaky and anx last few days,difficult to know if its withdrawal or side effects, Still praying it will work. How are you getting on and thank you for asking

JOY

Pink Panic
09-09-08, 12:44
Hope things improve for you soon Joy :hugs:

Keep hanging on in there.

Pink
xxx

joy
09-09-08, 13:55
Thanks Pink seems an endless struggle at the mo, I hear you are doing well

Joy

Pink Panic
09-09-08, 14:25
I have my good and bad days like everyone Joy. Struggling with a bipolar diagnosis!!

joy
09-09-08, 16:50
you still med free Pink?

Joy

tommycheadle
16-10-08, 21:22
Hi - I was on seroxat from 1998 to 2006 - quite frankly taking it intermittently for the last few years. I'm going back on it having tried citalopram which didn't seem to make a great deal of difference to me. Seroxat used to mellow me out royally - and I'm hoping for the same again. Will let you know. How are you all getting on?

Love to all,

Chris xx

tommycheadle
19-10-08, 14:40
Sunday - just a couple of doses - and I feel pretty mellow already - a bit spaced out perhaps - but it's just fine.

Love to all,

Chris xx

tommycheadle
02-11-08, 20:06
OK - been back on Seroxat for 2 weeks now. A bit of increase in anxiety - but nothing that I couldn't deal with. Had a couple of bad days - but two days ago - it suddenly kicked in - and the difference is MARKED. I now have my mind back and no anxiety. I can cope fully. I can face my fears - I am eating and sleeping again. It worked for me before - it's working again. Hats off from me to GSK for this drug.

Love to all,

Chris xx

no-fear
15-01-09, 18:56
It took me about 8 weeks on starting Paroxetine to start feeling better. I think the anx does increase at first, but I was so depressed that I didn't care or notice.

Why take it again if you heard that it does not work the second time. How can you be so sure that it will not work the second time.